Alert archive / Arizona / High Wind Watches in 2013
High Wind Watch 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Apr 14, 2013, 2:42 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 15, 2013, 10:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 2:42 PM MST (21:42 UTC)
- In effect from
- Apr 15, 2013, 10:00 PM MST
- Expired
- Apr 15, 2013, 3:23 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Apr 14, 9:45 AM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 14, 9:45 AM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN APR 14 2013 .SYNOPSIS... FROM TODAY THROUGH TUESDAY...A LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE WEST. THIS WILL BRING INCREASING SOUTHWEST WINDS AND GRADUALLY COOLER TEMPERATURES TO NORTHERN ARIZONA. WINDS WILL BECOME QUITE STRONG AT TIMES...ESPECIALLY MONDAY AND TUESDAY... RESULTING IN AREAS OF BLOWING DUST OVER NORTHEAST ARIZONA. ONLY LIGHT AMOUNTS OF PRECIPITATION ARE EXPECTED...MAINLY ON TUESDAY AND WEDNESDAY FROM FLAGSTAFF NORTHWARD. FAIR WEATHER AND A GRADUAL WARMING TREND ARRIVES THURSDAY INTO THE WEEKEND. && .DISCUSSION...STRONG WIND GUSTS TO 45 MPH WERE OBSERVED OVERNIGHT FROM JUST NORTH OF THE MOGOLLON RIM INTO EAST-CENTRAL ARIZONA. THIS WAS IN RESPONSE TO THE FIRST OF SEVERAL DISTURBANCES HEADING OUR WAY. THE HIGHEST WINDS ALOFT WITH THIS FIRST DISTURBANCE REMAIN ACROSS EAST-CENTRAL AZ THIS MORNING WITH SOME GUSTS TO 45 MPH STILL BEING REPORTED...BUT WE EXPECT THIS ZONE OF HIGH WINDS TO SHIFT EAST OF THE REGION LATER TODAY WITH GUSTS DECREASING INTO THE 30-40 MPH RANGE. OTHERWISE...SUNNY AND BREEZY WEATHER EXPECTED ELSEWHERE WITH MILD TEMPERATURES. THE NEXT MAJOR DISTURBANCE TO AFFECT OUR REGION IS CURRENTLY MOVING TOWARD THE PACIFIC NW. AS THIS FEATURE APPROACHES ARIZONA MONDAY... WINDS ALOFT WILL INCREASE AND WE EXPECT WIDESPREAD GUSTS OF 40 TO 55 MPH DURING THE DAY. DUE TO THE SLIGHTLY SLOWER SPEED OF THE SYSTEM...THE HIGHEST WINDS ALOFT ARE NOW FORECAST TO REACH THE AREA MONDAY EVENING THROUGH TUESDAY AFTERNOON...WHEN EVEN HIGHER GUSTS OF 60+ MPH ARE POSSIBLE FROM THE MOGOLLON RIM AND WHITE MTNS INTO THE LITTLE COLORADO RIVER VALLEY. FOR THIS AFTERNOONS PACKAGE...WILL LIKELY BE ISSUING A WIND ADVISORY FOR MOST OF NORTHERN AZ MONDAY INTO TUESDAY...BUT TRANSITIONING TO A HIGH WIND WATCH MON NIGHT/TUES FOR THE MOGOLLON RIM/WHITE MTNS/LITTLE COLORADO RIVER VALLEY WHERE THE VERY STRONG GUSTS ARE POSSIBLE. WE WILL ALSO BE CONSIDERING A DUST STORM WARNING FOR PORTIONS OF NORTHEAST ARIZONA...ESPECIALLY THE CHINLE VALLEY WHERE VISIBILITY WAS REDUCED TO NEAR ZERO WITH LAST WEEK'S WIND EVENT. SMALL PORTIONS OF THE LITTLE COLORADO RIVER VALLEY MAY ALSO SEE SEVERE BLOWING DUST WHICH COULD IMPACT TRAVEL ON INTERSTATE 40. UPDATES TO INCREASE WINDS IN EASTERN AZ THIS MORNING HAVE BEEN SENT...NO OTHER UPDATES EXPECTED THIS MORNING. .PREV DISCUSSION...(500 AM MST)... ON MONDAY AND TUESDAY...A STRONG DISTURBANCE WILL ROTATE AROUND THE LOW OVER THE WEST AND HEAD TOWARD ARIZONA. CURRENT MODEL RUNS HAVE SLOWED THE APPROACH OF THIS DISTURBANCE AND ASSOCIATED COLD FRONT. AS A RESULT...THE VERY STRONGEST WINDS JUST ABOVE THE SURFACE HAVE SHIFTED INTO MONDAY NIGHT AND TUESDAY. IN ANY EVENT...WINDS WILL REALLY PICK UP ON MONDAY OVER ALL OF NORTHERN ARIZONA. SOUTHWEST WINDS GUSTING TO 40 TO 55 MPH WITH A FEW GUSTS IN EXCESS OF 60 MPH WILL SPREAD ACROSS THE AREA BY MONDAY AFTERNOON. WE HAVE CONTINUED WITH A HIGH WIND WATCH ON MONDAY PRIMARILY FOR THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS BUT DUE TO THE OVERALL SLOWING OF THE SYSTEM THE WATCH HAS BECOME MORE BORDERLINE. EVEN IF MOST GUSTS ARE IN THE 45 TO 55 MPH RANGE MONDAY AREAS OF DENSE BLOWING DUST ARE SURE TO DEVELOP...AFFECTING TRAVEL FROM NEAR I-40 NORTHWARD TO THE CHINLE VALLEY. MONDAY NIGHT AND TUESDAY...WINDS ALOFT CONTINUE TO INCREASE...REACHING NEAR 75 MPH AT 2000-5000 FEET ABOVE THE SURFACE BY TUESDAY MORNING. MODELS ARE PROMISING CLEAR SKIES ON TUESDAY WITH A COLD FRONT GRUDGINGLY MOVING FROM NORTH TO SOUTH ACROSS THE AREA. THE NET RESULT...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH ARE LIKELY TO CONTINUE MONDAY NIGHT. THEN ON TUESDAY...WITH WHAT COULD BE THE STRONGEST WINDS OF THE ENTIRE EVENT...WIND GUSTS POTENTIALLY TO NEAR 70 MPH. THERE IS LITTLE TO NO CHANCE OF PRECIPITATION THROUGH MONDAY NIGHT WITH A BETTER CHANCE ON TUESDAY. PRECIPITATION AMOUNTS LOOK TO REMAIN ON THE LIGHT SIDE. WEDNESDAY AND LATER IN THE WEEK...THE COLD CENTER OF THE LOW WILL ROTATE ACROSS NORTHERN ARIZONA ON WEDNESDAY. EXPECT A CHANCE OF SHOWERS WITH TEMPERATURES COLD ENOUGH FOR SNOW SHOWERS FOR THE HIGHER TERRAIN...WITH AN INCH OR TWO POSSIBLE FROM THE KAIBAB PLATEAU TO THE BLACK MESA. HIGH PRESSURE SHOULD BRING FAIR CONDITIONS AND A STRONG WARMING TREND BY THE END OF THE WEEK. && .AVIATION... FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. EXPECT SOUTHWEST WINDS 15 TO 25 KTS GUSTING 25 TO 35 KTS THIS AFTERNOON. WINDS WILL DECREASE A BIT FOR MANY LOCATIONS AFTER 02Z MONDAY...BUT WILL REMAIN GUSTY AT TIMES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... STRONG LOW PRESSURE WILL STRENGTHEN ACROSS THE WESTERN STATES EARLY THIS WEEK...WITH STRONG AND GUSTY SOUTHWEST WINDS ANTICIPATED. THOUGH GUSTY AND SEASONABLY WARM TODAY...EXPECT EVEN STRONGER WINDS WITH COOLING DAYTIME TEMPERATURES FOR MONDAY. TUESDAY THROUGH THURSDAY...VERY STRONG SOUTHWEST WINDS CONTINUE ON TUESDAY WITH A CHANCE FOR LIGHT SHOWERS FROM FLAGSTAFF NORTHWARD TO THE UTAH BORDER. ON WEDNESDAY...THE STORM WILL MOVE EAST OF ARIZONA BRINGING MUCH DRIER CONDITIONS AND COOL NORTHERLY WINDS TO ARIZONA. A WARMING TREND WILL START ON THURSDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH MONDAY 11 AM UNTIL 7 PM MST FOR ZONES 012-013-014-015-016-017 A RED FLAG WARNING IN EFFECT TODAY FROM NOON THROUGH 7 PM MST FOR THE LITTLE COLORADO RIVER VALLEY IN NORTHEASTERN ARIZONA. ARIZONA FIRE ZONES...AZZ112-114/140. && PUBLIC.........JJ / MCCOLLUM AVIATION.......KD FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 14, 3:28 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 328 AM MST SUN APR 14 2013 AZZ004>018-037>040-150700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 328 AM MST SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR SOME LOCATIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY FOR EAST-CENTRAL ARIZONA. GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL BRING INCREASING WINDS TO NORTHERN ARIZONA. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND ON TUESDAY...WITH WIDESPREAD GUSTS TO 45 MPH AND LOCAL GUSTS OF 65 MPH. THIS MAY CAUSE AREAS OF DENSE BLOWING DUST OVER NORTHEAST ARIZONA... AFFECTING TRAVEL ON AREA ROADS INCLUDING INTERSTATE 40. A HIGH WIND WATCH CONTINUES FOR MONDAY FOR PORTIONS OF EAST-CENTRAL ARIZONA WITH ANOTHER HIGH WIND WATCH POSSIBLE ON TUESDAY. GO TO WEATHER.GOV/FLAGSTAFF FOR DETAILS.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:42 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 52 hr |
Nearby
High Wind Watches in Arizona, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.